Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 6:23 PM MDT for Chaves County, De Baca County, Lincoln County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 6:23 PM MDT (00:23 UTC)
- Expired
- Jun 12, 2000, 7:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chaves County, NM, De Baca County, NM, Lincoln County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3779 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 130024 SVRABQ NMC005-011-027-130130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 623 PM MDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO SOUTHWESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN LINCOLN COUNTY...OR ABOUT 65 MILES NORTH OF ROSWELL...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHWESTERN DE BACA COUNTY OVER RURAL NORTHEASTERN LINCOLN COUNTY OVER RURAL NORTHWESTERN CHAVES COUNTY OVER RURAL NORTHERN CHAVES COUNTY THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING. HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. LAT...LON 3434 10487 3425 10506 3377 10479 3390 10451
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 3:30 PM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 PM MDT MON JUN 12 2000 CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG THE DE BACA AND GUADALUPE COUNTY LINE. MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE CONTINENTAL DIVIDE. WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING. KMV ABQ BB 062/094 062/089 063 33100 SAF BB 055/089 055/083 054 33--- TCC BB 066/096 063/083 064 33111 .ABQ...NONE.
In the hours before
Local storm report, Jun 12, 4:16 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA
0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWLocal storm report, Jun 12, 4:16 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA 0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWLocal storm report, Jun 12, 4:49 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA 0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWLocal storm report, Jun 12, 4:54 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 NW YESO NM 1.00 INCH HAIL
06/12/00 DEBACA
0415 PM FORT SUMNER NM .75 INCH HAIL
06/12/00 DEBACA REPORTED BY CO-OP
? OBSERVER. MARBLE TO DIME
SIZE HAIL FROM 415 PM
TILL 430 PM MDT.
MSWLocal storm report, Jun 12, 5:11 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
511 PM MDT MON JUN 12 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 8 NW YESO NM TORNADO
06/12/00 DEBACA BRIEF SPINUP ALONG THE DE
BACA GUADALUPE COUNTY
LINE.The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 30 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.